MAUDE Adverse Event Report: BARD SHANNON LIMITED 3005636544 VENTRALIGHT ST MESH; SURGICAL MESH

BARD SHANNON LIMITED 3005636544 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information available, a definitive root cause for the material separation cannot be made.The mesh remains implanted in the patient and is not available for review.However, an intraoperative photo was provided, confirming there was some separation of the st coating from the mesh.Per the laparoscopic use section in the instructions-for-use, "the "ventralight¿ st mesh should be hydrated for no more than 1-3 seconds just prior to laparoscopic placement.If sutures are being placed, attach the sutures to the ventralight¿ st mesh before hydration.The prosthesis must be rolled immediately after hydration about its long axis (lengthwise) with the bioresorbable coating inside to protect the bioresorbable coating." additionally, the instructions-for-use recommends the use of a 10mm trocar size for the product code used.It is possible that over-hydration and/or the size of trocar used for the procedure contributed to the material separation.Additional information was requested about the case.It was confirmed that they hydrated the mesh but could not provide the length of time.The size of trocar used was not provided.Over hydration can result in material disruption.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in july 2019.Should additional information be provided, a supplemental emdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
As reported, during a robotic umbilical hernia repair procedure using a ventralight st mesh, the surgeon rolled the mesh, inserted it through the trocar and unrolled it to place it on the defect.Within moments of getting it positioned, the yellow ¿adhesion barrier ring (st coating)' separated from the mesh.The surgeon did not attempt to remove it, but managed to place the mesh over the defect.As reported, there was no patient injury and no post-op complications.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
MDR Report Key10104814
Report Number1213643-2020-05187
Device Sequence Number11439733
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number5954600
Device Lot NumberHUDR2292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1